Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 5:36 PM CDT for Marion County, Mississippi. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 5:36 PM CDT (22:36 UTC)
- Expired
- Mar 17, 2016, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 5:40 PM CDT | TSTM WND DMG | Columbia, MS | A FEW TREES BLOWN DOWN AROUND COLUMBIA AND ON BROAD STREET NEAR COLUMBIA. |
| Mar 17, 5:43 PM CDT | TSTM WND DMG | 3 Sse Columbia, MS | TREE DOWN ON A HOUSE ON RANKIN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
119
WUUS54 KJAN 172236
SVRJAN
MSC091-172315-
/O.NEW.KJAN.SV.W.0145.160317T2236Z-160317T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIA...
OR 8 MILES NORTHWEST OF SANDY HOOK...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...KOKOMO...SANDY HOOK...PINEBUR...PICKWICK AND MORGANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
3117 9001 3118 9003 3123 9003 3124 9004
3125 9004 3134 8988 3134 8965 3101 8965
3100 8984
TIME...MOT...LOC 2236Z 305DEG 32KT 3114 8988
HAIL...0.75IN
WIND...60MPH
$$
DL2 follow-up statements
430
WWUS54 KJAN 172301
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT THU MAR 17 2016
MSC091-172315-
/O.CON.KJAN.SV.W.0145.000000T0000Z-160317T2315Z/
MARION MS-
601 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MARION COUNTY...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY HOOK...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 540 PM...TREES AND POWER
LINES WERE DOWNED IN COLUMBIA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK AND PINEBUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 8984 3107 8992 3114 8978 3128 8965
3101 8965 3100 8984
TIME...MOT...LOC 2300Z 301DEG 22KT 3106 8974
HAIL...0.75IN
WIND...60MPH
$$
DL763
WWUS54 KJAN 172311
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT THU MAR 17 2016
MSC091-172321-
/O.EXP.KJAN.SV.W.0145.000000T0000Z-160317T2315Z/
MARION MS-
611 PM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN MISSISSIPPI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3107 8984 3107 8992 3114 8978 3128 8965
3101 8965 3100 8984
TIME...MOT...LOC 2308Z 305DEG 32KT 3106 8974
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:50 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 17, 4:50 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT THU MAR 17 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE RADARS WERE LIT UP AT MID AFTERNOON WITH THE STRONGEST STORMS ALONG THE HIGHWAY 84 CORRIDOR WHERE A STALLED COLD FRONT WAS NOTED. NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN RECEIVED AND LARGE HAIL WILL REMAIN THE MAIN THREAT INTO THIS EVENING ACROSS THE SOUTH WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. MUCH OF THE CONVECTION WL WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT THE SOUTHERN BRANCH OF THE JET WITH SUBTLE SHORTWAVES MAY HELP TRIGGER ADDITIONAL ACTIVITY. SOME MODELS SUGGEST THE BOUNDARY WILL DRIFT NORTH TOWARD INTERSTATE 2O TONIGHT WITH CONVECTION REDEVELOPING AFTER MIDNIGHT. HAVE THEREFORE MAINTAINED DECENT POPS THROUGH THE NIGHT. MODEL CONSENSUS SUGGESTS ANOTHER ROUND OF STRONG TO SEVERE STORMS FRIDAY ALONG AND JUST NORTH OF THE BOUNDARY. THIS LOOKS TO OCCUR MAINLY BETWEEN HIGHWAY 84 AND INTERSTATE 20 SIMILAR TO THIS AFTERNOON. LARGE HAIL WOULD BE THE MAIN THREAT AGAIN DUE TO MID-LEVEL LAPSE RATES AND DEEP LAYER SHEAR. THE CONVECTION WILL BEGIN TO WEAKEN FRIDAY EVENING BUT BY MIDNIGHT A STRONG COLD FRONT WILL ENTER OUR NORTHWEST ZONES AND PROLONG RAIN CHANCES IN THE NORTH. A POTENT NORTHERN STREAM CLOSED LOW DROPPING OUT OF THE NORTHERN PLAINS FRIDAY AND OVER THE GREAT LAKES REGION SATURDAY WILL SUPPORT THE COLD FRONT THAT WILL STILL BE NORTHWEST OF THE NATCHEZ TRACE AT SUNRISE SATURDAY. GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL USHER IN MUCH COLDER AND DRIER AIR THAT WILL BRING AN END TO THE RAIN. /22/ .LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ && .AVIATION...AS OF MID AFTERNOON STRONG TO SEVERE STORMS WERE MAKING THEIR WAY ACROSS MAINLY SOUTHERN MISSISSIPPI. MVFR TO VFR FLIGHT CATEGORIES WERE PREVAILING ACROSS THE REGION AT THIS TIME. CIGS WILL CONTINUE TO LOWER AS SHOWERS AND THUNDERSTORMS SPREADS ACROSS THE REGION....ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION. WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS... AND REMAIN SUCH TONIGHT. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 72 53 62 / 80 80 57 40 MERIDIAN 54 70 54 64 / 80 86 64 45 VICKSBURG 56 72 53 62 / 80 68 51 34 HATTIESBURG 60 73 60 67 / 68 84 66 53 NATCHEZ 59 73 53 61 / 76 81 60 39 GREENVILLE 52 67 49 59 / 75 46 47 20 GREENWOOD 51 68 50 60 / 69 58 46 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/26/17
Hazardous weather outlook, Mar 17, 3:40 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-182045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-MSZ047>049-055>058-182045- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER- CLARKE- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY THIS EVENING A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN TIMING IS UNTIL 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ023-025-MSZ053-054-065-066-182045- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN TIMING IS UNTIL 8 PM. A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS BEING THE RISK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. LAZ024-026-MSZ059>064-072>074-182045- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THROUGH EARLY THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME THROUGH 8PM. LARGE HAIL TO GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN THREATS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 17, 5:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 5 SE NEWMAN 32.19N 90.63W
03/17/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOUSE ON 2035 OLD NO. 3RD ON PORT GIBSON
ROAD IN HINDS COUNTY. REPORT RELAYED FROM EM AND PICTURES
RELAYED VIA SOCIAL MEDIA.
&&
DCOXLocal storm report, Mar 17, 5:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL SEMINARY 31.56N 89.50W
03/17/2016 E0.88 INCH COVINGTON MS LAW ENFORCEMENT
&&
JCSpecial weather statement, Mar 17, 5:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAR 17 2016
MSZ065-066-172300-
COVINGTON MS-JONES MS-
508 PM CDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND
SOUTHERN JONES COUNTIES THROUGH 600 PM CDT...
AT 507 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SEMINARY...OR 10 MILES SOUTHEAST OF COLLINS...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANFORD...MOSELLE...TUCKERS CROSSING...
EASTABUCHIE AND SEMINARY.
LAT...LON 3145 8946 3162 8953 3167 8904 3143 8907
3143 8925
TIME...MOT...LOC 2207Z 271DEG 25KT 3155 8941
DLLocal storm report, Mar 17, 5:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 W MCCALL CREEK 31.51N 90.75W
03/17/2016 E1.00 INCH FRANKLIN MS PUBLIC
&&
CMELocal storm report, Mar 17, 5:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 WSW BOGUE CHITTO 31.42N 90.48W
03/17/2016 E1.00 INCH LINCOLN MS PUBLIC
QUARTER SIZE HAIL ALONG I-55 AT EXIT 30 AT BOGUE CHITTO.
&&
DCOXLocal storm report, Mar 17, 5:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 WSW ELLISVILLE 31.57N 89.29W
03/17/2016 E1.00 INCH JONES MS EMERGENCY MNGR
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:16 AM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 17, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 60 min |
| Mar 17, 9:19 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 56 min |
| Mar 17, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 17, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 65 min |
| Mar 17, 10:17 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Mar 17, 10:50 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 5 days |
| Mar 17, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| Mar 17, 11:11 AM CDT | Special Weather Statement | JAN | Jasper | 34 min |
| Mar 17, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 58 min |
| Mar 17, 1:01 PM CDT | Special Weather Statement | JAN | Jefferson | 14 min |
| Mar 17, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 17, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 60 min |
| Mar 17, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 17, 2:21 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Mar 17, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 66 min |
| Mar 17, 2:34 PM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Mar 17, 2:50 PM CDT | Special Weather Statement | JAN | Jefferson | 40 min |
| Mar 17, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 63 min |
| Mar 17, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Mar 17, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 17, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 53 min |
| Mar 17, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 51 min |
| Mar 17, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 48 min |
| Mar 17, 3:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Mar 17, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 17, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 58 min |
| Mar 17, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 38 min |
| Mar 17, 3:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 63 min |
| Mar 17, 4:26 PM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln | 2 hr |
| Mar 17, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Mar 17, 4:53 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 52 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 30 min |
| Mar 17, 5:08 PM CDT | Special Weather Statement | JAN | Jones | 52 min |
| Mar 17, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Mar 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 17, 5:48 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Mar 17, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.